MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI - CAL

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI - CAL
Model Number IMMULITE 2000 XPI - CAL
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant falsely elevated cal results is unknown.Siemens is investigating the issue.Mdr 2432235-2019-00220 was filed for the same event.
 
Event or Problem Description
One discordant, falsely depressed calcitonin (cal) result was obtained using immulite 2000 xpi.The initial result was reported to the physician(s).The sample was repeated using siemens advia centaur and the new result was correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated cal results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00220 on 21-jun-2019.Additional information (16-jul-2019): the headquarters support center (hsc) analyzed the results provided by the customer.The hsc found that based on heterophilic blocking tube (hbt) results, 3 of the 5 samples recovered with lower values and appear to have an unidentified interference which affected the immulite assay and not the advia centaur assay.The other two falsely elevated samples (samples 32 and sample 34) remained elevated and discordant versus the advia centaur.No samples were available for in house testing due to sample stability of the calcitonin.As the blocking tubes on these two samples did not generate lower results, nonspecific interferent cannot be ruled out.Siemens cannot determine the definitive root cause for these falsely elevated samples.Hsc reviewed in house data for immulite 2000 xpi - cal lot 274 and 279 and found that they met all release specifications.The customer stated they will be transitioning to the advia centaur as this platform appears to be less affected by interferences.Siemens did not identify a product problem.Section h6 was updated to reflect the additional information.The instrument is performing within specification.No further evaluation of the device is required.

Brand Name
IMMULITE 2000 XPI - CAL
Common Device Name
IMMULITE 2000 XPI - CAL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, LL55 4EL
EI  LL55 4EL
MDR Report Key8724311
Report Number2432235-2019-00221
Device Sequence Number19264700
Product Code JKR
UDI-Device Identifier00630414961156
UDI-Public00630414961156
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K023304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberIMMULITE 2000 XPI - CAL
Device Catalogue Number10381446
Device Lot Number279
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1